MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-511
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 02/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient''s date of birth unk.Other relevant history unk.The device was discarded, thus no investigation could be completed.Perforation of vessels is a known risk of complication with use of the tightrail device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A lead extraction procedure commenced to remove a fractured right ventricular (rv) lead, implanted in 2010.Right atrial (ra) and left ventricular (lv) leads were present in the patient as well, but were not initially targeted for extraction.A spectranetics lead locking device (lld) was inserted into the rv lead to provide traction.A spectranetics 16f glidelight laser sheath was used to begin the procedure, advancing in the subclavian vein to the area of the clavicle, encountering significant binding between the lead''s proximal coil and the clavicle.After lasing multiple times, the physician chose a spectranetics 11f tightrail rotating dilator sheath, and was able to advance through the binding site down to the superior vena cava (svc)/ra junction.Progress stalled so the physician removed the tightrail from the patient and the tightrail''s outer sheath was added, advancing these devices back into the patient.Binding was again encountered in the subclavian region, but finally the outer sheath was able to advance, along with the tightrail.The devices reached the area of the tricuspid valve (tv) and the rv lead eventually released.It was not until the devices were removed from the heart that the patient''s blood pressure was noted to be low.Rescue efforts began, including cardiac backup.Due to a large amount of blood coming from the pocket/subclavian region, it was determined that a perforation of the subclavian vein had occurred; the physician felt the outer sheath, combined with the precarious position of the rv lead, caused the perforation.Transesophageal echocardiography (tee) and fluoroscopy were used to ensure an svc perforation had not occurred.The bleeding in the subclavian vein was controlled with use of an 8 mm balloon, and the patient stabilized.A covered stent was chosen to repair the perforation.In order to not ''jail'' the ra and lv leads under the stent, the balloon was deflated, llds were inserted into the ra and lv leads, and were successfully removed.The balloon was re-inflated and hemostasis was achieved.The covered stent was deployed, achieving successful repair of the perforation.The patient survived the procedure, and a new system will be re-implanted at a later time.This event captures the tightrail outer sheath in use when the perforation occurred, requiring intervention.There was no alleged malfunction of any spectranetics devices in use during the procedure.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key16516688
Report Number1721279-2023-00042
Device Sequence Number6259285
Product Code DRE
UDI-Device Identifier00813132021641
UDI-Public(01)00813132021641(17)241216(10)FRK22M15A
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/16/2024
Device Model Number545-511
Device Catalogue Number545-511
Device Lot NumberFRK22M15A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT 7120Q RV ICD LEAD; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LEAD LOCKING DEVICES; ST. JUDE MEDICAL 1258T LV LEAD; ST. JUDE MEDICAL 1888 RA PACING LEAD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale
Patient Weight66 KG
Patient EthnicityNon Hispanic
Patient RaceWhite